Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 64, NWS Lincoln, IL

June 18, 2025Christian County, Sangamon County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 18, 2025, 12:05 PM CDT for Christian County, Sangamon County, Illinois. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2025, 12:05 PM CDT (17:05 UTC)
Expired
Jun 18, 2025, 12:30 PM CDT
In force
25 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Christian County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 12:15 PM CDTTSTM WND DMG3 Nw Divernon, ILCorn nearly flattened between Auburn and I-55. Social media report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 9:46 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

383 
WFUS53 KILX 181705
TORILX
ILC021-167-181730-
/O.NEW.KILX.TO.W.0064.250618T1705Z-250618T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
1205 PM CDT Wed Jun 18 2025

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  Northwestern Christian County in central Illinois...
  South central Sangamon County in central Illinois...

* Until 1230 PM CDT.

* At 1205 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Virden, moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Auburn and Divernon around 1210 PM CDT.
  Chatham and Pawnee around 1220 PM CDT.

This includes the following highways...
 Interstate 55 between mile markers 79 and 91, and near mile marker
93.
 Interstate 72 near mile marker 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3975 8963 3966 8946 3952 8968 3953 8983
TIME...MOT...LOC 1705Z 221DEG 25KT 3952 8974 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Knutsvig
2 follow-up statements
062 
WWUS53 KILX 181715
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1215 PM CDT Wed Jun 18 2025

ILC021-167-181730-
/O.CON.KILX.TO.W.0064.000000T0000Z-250618T1730Z/
Christian-Sangamon-
1215 PM CDT Wed Jun 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
NORTHWESTERN CHRISTIAN AND SOUTH CENTRAL SANGAMON COUNTIES...

At 1215 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Divernon, or 7 miles northeast of Virden, moving
northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Pawnee around 1220 PM CDT.
  Springfield around 1225 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Glenarm.

This includes the following highways...
 Interstate 55 between mile markers 79 and 91, and near mile marker
93.
 Interstate 72 near mile marker 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3975 8963 3966 8946 3954 8966 3957 8974
TIME...MOT...LOC 1715Z 225DEG 23KT 3959 8966 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Knutsvig
769 
WWUS53 KILX 181724
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1224 PM CDT Wed Jun 18 2025

ILC021-181733-
/O.CAN.KILX.TO.W.0064.000000T0000Z-250618T1730Z/
Christian-
1224 PM CDT Wed Jun 18 2025

...THE TORNADO WARNING FOR NORTHWESTERN CHRISTIAN COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 PM CDT for central
Illinois.

&&

LAT...LON 3973 8960 3971 8954 3968 8949 3962 8960
      3964 8964
TIME...MOT...LOC 1723Z 222DEG 35KT 3967 8958 

$$

ILC167-181730-
/O.CON.KILX.TO.W.0064.000000T0000Z-250618T1730Z/
Sangamon-
1224 PM CDT Wed Jun 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR SOUTH
CENTRAL SANGAMON COUNTY...

At 1223 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pawnee, or 8 miles southeast of Springfield, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Sangamon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3973 8960 3971 8954 3968 8949 3962 8960
      3964 8964
TIME...MOT...LOC 1723Z 222DEG 35KT 3967 8958 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Knutsvig

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 18, 9:12 AM CDT, 2 hours 53 minutes earlier. Its key messages:

  • There is a risk for severe weather and flooding across all of central Illinois today between 10am and 5pm...with the greatest risk (level 3 of 5) focused along and southeast of a Bloomington to Taylorville line where all hazards (tornado, wind and hail) are possible.
  • Hot and humid weather will develop by the end of the week. High temperatures are forecast to rise into the lower to middle 90s both Saturday and Sunday, resulting in peak heat index readings above 100 degrees.
Area forecast discussion, Jun 18, 9:12 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
912 AM CDT Wed Jun 18 2025

.KEY MESSAGES...

- There is a risk for severe weather and flooding across all of
  central Illinois today between 10am and 5pm...with the greatest
  risk (level 3 of 5) focused along and southeast of a Bloomington
  to Taylorville line where all hazards (tornado, wind and hail)
  are possible.

- Hot and humid weather will develop by the end of the week. High
  temperatures are forecast to rise into the lower to middle 90s
  both Saturday and Sunday, resulting in peak heat index readings
  above 100 degrees.

&&

.UPDATE...
Issued at 910 AM CDT Wed Jun 18 2025

All eyes are on a remnant MCV, which is evident in satellite
imagery as a swirl lifting NE across central MO as of 14z/9am.
This feature should lead to more widespread storm development by
late morning/early afternoon, and the storm
hazards/environmental conditions outlined in the previous
discussion appear on track, as does the fact that the highest
severe potential (level 3 of 5) is focused across eastern IL.

One new forecast concern is the potential for strong gradient
winds in the immediate wake of the MCV, with some CAMs such as
the HRRR consistently showing wind gusts of at least 35-45 mph,
and in some model runs depicting gusts of 60+ mph. This could
necessity a short- fuse wind advisory (or perhaps even high wind
warning) this afternoon (2-6 PM), but the duration of strong
winds at any one location should be relatively short (two hours
or less).

Erwin

&&

.DISCUSSION...
Issued at 222 AM CDT Wed Jun 18 2025

Early morning radar trends reveal scattered showers and
thunderstorms developing across central Illinois, as an increasing
LLJ lifts overtop a warm front. This early morning activity is
elevated in nature and poses little risk of becoming severe.
Further upstream across the Ozarks, a mature MCS is pushing
eastward ahead of a sfc cold front. Short-term model guidance
remains in reasonable agreement in the evolution of the upstream
MCS, with it decaying as it lifts northward toward the Mid-
Mississippi Valley by sunrise.

The risk for flooding and severe weather could emerge as early as
late morning across west central Illinois, as both low- and mid-
level flow increase ahead of a compact mid-level shortwave and its
attendant sfc-low/decaying MCV.

Strong convergence and frontogenesis along the northern periphery
of the comma head may lend itself to a narrow band of heavy
rainfall. The most recent suite of hi-res guidance all point to a
narrow corridor of heavy QPF near or north of the Illinois River
Valley, with HREF LPMM QPF offering anywhere between 1-4”.

The placement of convective initiation remains somewhat more murky
than the timing. Recent trends from the HRRR have shifted the sfc
low a little further south of the Illinois River Valley, which
would focus initiation more near the I-72 corridor. Timing has
remained more consistent with initiation occurring between
16z-18z/11am-1pm.

The CAPE/Shear profile will support discrete supercells at the
onset with shear vectors somewhat perpendicular to the line of
forcing. Hodographs will become more elongated by afternoon as
both low- and mid-level jet cores veer in ahead of the cold front.
The tornado potential will be greatest in the vicinity of the warm
front, where backed sfc winds and enhanced 0-1 km SRH are
supportive of STP values > 2. Low LCLs will also support an
increased tornado threat in the vicinity of the warm front as it
quickly lifts across central Illinois early this afternoon.
Further south across the warm sector, the hodograph appears to
straighten out, more suggestive of a large hail threat as
supercells will have a tendency to want to split. But, with one or
more convective outflows lurking ahead of the cold front, the sig
tor threat cannot be discounted further south across the warm
sector, either.

Latest trends show the main convective threat exiting eastern
Illinois by 21z/4pm as the main upper forcing departs toward the
Great Lakes region. Still, showers and storms may linger along the
decaying cold front before activity fades with the loss of daytime
heating.

A stretch of hot and humid weather begins to take shape by Friday
as a 588-mb ridge builds across the Plains. NBM deterministic
guidance suggests afternoon highs in the mid-to-upper 80s across
the region. Temperatures are then forecast to quickly ratchet
upward into the 90s by the weekend as the upper-level ridge
amplifies (to 594 mb) with the emergence of a deep western trough.
The daily heat index value is anticipated to surge between 100-105
F each day between Saturday and Tuesday as sfc dewpoints routinely
hover in the low-to-mid 70s. The prolonged nature of the heat
forecast could potentially prompt our first Extreme Heat Watch of
the summer.

Both blended (NBM) and ensemble (LREF) guidance currently exhibit
very low (< 20%) rain chances each day from Friday to Monday. In
this summertime airmass, it’s hard to imagine us not getting at
least isolated shower and storm activity during peak diurnal
heating. It would be more unusual that we didn’t. But, it’s not
until Monday or Tuesday that mid-level capping and dry air
entrainment erode enough to support the return of isolated
shower/storm activity.

MJA

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 910 AM CDT Wed Jun 18 2025

(For the 12z TAFs through 12z Thursday Morning)
Issued at 603 AM CDT Wed Jun 18 2025

Scattered showers and VFR conditions will give way to more
widespread thunderstorms this morning as a disturbance moves
northeastward into the area. Have included prob30 groups for these
thunderstorms, along with MVFR cigs/vsbys from around 14Z-20Z,
however timing of this disturbance remains somewhat uncertain, and
it could have lingering impacts past 20Z. Additional thunderstorm re-
development will be possible shortly after this initial disturbance
moves out of the area as a frontal boundary continues to progress
eastward across the area. An additional prob30 group has been added
to all terminals by 23z-01z. Additional concerns involve cig
heights, which could lower to IFR at KDEC and KCMI beyond 05z. Winds
becoming S 10 kts this morning, increasing to 20G30 kts from the SW
after 18Z-20Z.

MJA/37

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jun 18, 5:48 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
548 AM CDT Wed Jun 18 2025

ILZ027>031-036>038-040>043-047>053-191100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-
548 AM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Today and tonight.

Thunderstorms will develop with a disturbance along a cold front
this morning into the afternoon. Locally damaging wind gusts, large
hail over 1 inch diameter, and even a tornado or two are each risks.
The higher threat for severe weather is east of the Illinois River.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A period of hot and humid weather is expected by the end of the
week. High temperatures in the lower to mid 90s will create heat
index values in excess of 100 degrees each afternoon Saturday through
Tuesday. This will increase the risk for heat related illness for
those without effective cooling, especially for sensitive
individuals.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 9 AM to 3 PM today.

Expected storm motion is toward the northeast around 40 mph.

ILZ044>046-054>057-061>063-066>068-071>073-191100-
Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
548 AM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Today and tonight.

Thunderstorms will develop with a disturbance along a cold front
this morning through afternoon. Scattered damaging wind gusts, large
hail over 1 inch diameter, and a few tornadoes are each risks.
Locally heavy rainfall could also produce localized flash flooding,
especially in urban and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will develop along a cold front Wednesday afternoon.
Damaging wind gusts, large hail, and a few tornadoes are each risks.

A period of hot and humid weather is expected by the end of the
week. High temperatures in the lower to mid 90s will create heat
index values in excess of 100 degrees each afternoon Saturday
through Tuesday. This will increase the risk for related illness for
those without effective cooling, especially for sensitive
individuals.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from between around 10 AM
and 5 PM today.

Expected storm motion is toward the northeast around 50 mph.

37

In the hours before

Special weather statement, Jun 18, 8:30 AM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
830 AM CDT Wed Jun 18 2025

ILZ036-181400-
Fulton-
830 AM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FULTON COUNTY
THROUGH 900 AM CDT...

At 830 AM CDT, Doppler radar was tracking a strong thunderstorm over
New Philadelphia, or 12 miles east of Macomb, moving northeast at 50
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fairview, London Mills, Smithfield, Marietta, Ellisville, and Fiatt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4063 9045 4071 9032 4071 9015 4060 9005
      4037 9044
TIME...MOT...LOC 1330Z 227DEG 44KT 4048 9045

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Erwin

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:10 AM CDTSpecial Weather StatementILXEdgar20 min
Jun 18, 8:30 AM CDTSpecial Weather StatementILXFulton30 min
Jun 18, 9:28 AM CDTSevere Thunderstorm WarningILXCass, Mason, Morgan, Schuyler32 min
Jun 18, 9:50 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Schuyler25 min
Jun 18, 10:36 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell24 min
Jun 18, 11:08 AM CDTWind AdvisoryILXChampaign, Christian, Coles, DeWitt, Douglas, Edgar and 8 more8 hr
Jun 18, 11:32 AM CDTSevere Thunderstorm WarningILXMorgan, Scott28 min
Jun 18, 11:44 AM CDTTornado WarningILXLogan, Sangamon31 min
Jun 18, 11:47 AM CDTTornado Warning Tornado observedILXCass, Morgan, Scott28 min
Jun 18, 12:05 PM CDTSevere Thunderstorm WarningILXClay, Coles, Cumberland, Douglas, Effingham, Jasper and 3 more25 min
Jun 18, 12:13 PM CDTTornado Warning Tornado observedILXCass, Mason, Menard, Morgan, Sangamon47 min
Jun 18, 12:22 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, Douglas, McLean, Piatt23 min
Jun 18, 12:27 PM CDTTornado WarningILXChristian, Logan, Macon, Sangamon33 min
Jun 18, 12:28 PM CDTTornado Warning Tornado observedILXCass, Logan, Mason, Menard, Morgan, Sangamon47 min
Jun 18, 12:30 PM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 4 more30 min
Jun 18, 12:45 PM CDTSevere Thunderstorm WarningILXChampaign45 min
Jun 18, 12:47 PM CDTTornado WarningILXColes, Douglas, Edgar28 min
Jun 18, 12:55 PM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Crawford, Cumberland, Douglas and 3 more50 min
Jun 18, 1:00 PM CDTTornado WarningILXMason, Menard30 min
Jun 18, 1:03 PM CDTSevere Thunderstorm Warning Considerable damage threatILXVermilion42 min
Jun 18, 1:05 PM CDTTornado WarningILXChristian, DeWitt, Logan, Macon, Sangamon25 min
Jun 18, 1:14 PM CDTSevere Thunderstorm WarningILXClay, Lawrence, Richland46 min
Jun 18, 1:17 PM CDTTornado WarningILXLogan, Mason, Tazewell28 min
Jun 18, 1:30 PM CDTSevere Thunderstorm WarningILXClay, Richland30 min
Jun 18, 1:37 PM CDTTornado WarningILXTazewell23 min
Jun 18, 1:39 PM CDTTornado WarningILXEdgar7 min
Jun 18, 1:44 PM CDTSevere Thunderstorm WarningILXClark, Edgar, Vermilion31 min
Jun 18, 1:44 PM CDTTornado WarningILXClark, Edgar31 min
Jun 18, 1:48 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Macon, Piatt27 min
Jun 18, 1:50 PM CDTTornado WarningILXMcLean, Tazewell25 min
Jun 18, 1:52 PM CDTTornado WarningILXChampaign, DeWitt, McLean, Piatt38 min
Jun 18, 1:56 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence19 min
Jun 18, 2:08 PM CDTSevere Thunderstorm WarningILXLawrence22 min
Jun 18, 2:23 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence22 min
Jun 18, 2:24 PM CDTTornado WarningILXMcLean22 min
Jun 18, 2:28 PM CDTSevere Thunderstorm WarningILXCrawford32 min

Nearby

Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.